Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which HAART regimens are least likely to cause nausea and vomiting?
Sep 15, 2003

Dr. Boyle,

Which potent HAART regimens are least likely to cause nausea and vomiting as side effects? I know there can be variation among people, but are there some combinations of drugs that are effective in suppressing viral load, but kinder with regard to these symptoms? Is there a trade off in that they cause other worse symptoms?

Thanks.

Response from Dr. Boyle

The antiretrovirals least likely to cause problems with nausea and vomiting include efavirenz regimens that include lamivudine (3TC) or emtricitabine (FTC) with either stavudine (d4T) or tenofovir. The protease inhibitors (except perhaps atazanavir) and zidovudine (AZT) are probably the worst about causing nausea and vomiting, although many patients who are even on these regimens generally experience this problem early on in therapy and experience significant improvement over time, especially if they are given a medication to control it.



Previous
Newly treated & Skin Rash
Next
Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement